Followup – Lithium Has Been My Truth All This Time

 

Photography by Vickie

In my previous post I mentioned that doctor took me off Lamictal – she saw a rash on me and freaked out.  I was immediately taken off of it and told instead to take two Lithium a day (600 mg).  I’ve been taking 300 mg Lithium for 3 years and have had no problem.  Taking me off Lamictal worried me since I’d been doing so well.

Yesterday, September 2, I went to the doctor to check on my rashes and the extreme itching I’ve been having.  Not only did my skin feel like it was  burning the skin felt like thousands of pins sticking in me.  IThe doctor ordered a really extreme blood test of about 8 or 9 vials – I almost passed out!  The doctor  was checking on allergies, autoimmune disease and how my Hepatitis C is doing. (Yes, Hepatitis C – I carry a heavy load 1.8)

I take Lithium once in the morning and before I go to bed.  Additionally, I take one 150 mg of Tradozone nightly.  Between the two that makes a great sleep.  On Lamictal I awoke up each morning around 5 or 6 am and felt tired most of the day. Now, I sleep until a good time in the morning and have more energy than I’ve had before!   After a week and a half of taking the increased dose I feel really good.  In fact, I feel rested.

With all this new energy I go for a long walk, work in the garden, read, write, make jewelry and anything else I can get my hands on.  It’s like mania but a good mania.  I’ll stay busy up until about 3pm when I need to sit down and rest.

I want to add that up till now I have not been able to read a book – I would read a paragraph or two and go in a trance – I would forgot what I read and have to start over.  I have so many books to read!

With everything that is going on I’m trying very hard to manage my life by talking to God  and listening to him every day.  I write in my devotional that has helped me thoroughly. This is very important to me.

Lamictal – Another Drug Bites the Dust

Lamictal 200 mb tablets

Image via Wikipedia

My doctor took me off Prozac about a month ago and started me on Lamictal. I’m down to the last medication I can take since I have Hepatitis C and that won’t harm my liver.  I’ve really liked Lamictal  – my crying spells subsided, I didn’t have the manic highs as much, and the voices have slighted some.  Over two weeks ago the doc increased my meds from 50mg a day to 100mg after two weeks to 200 mg a day another two weeks later.  A week ago, I went to see my doctor and I told her that I’ve developed a slight rash.  She got hysterical and said she could not renew the Lamictal if I have a rash – it’s too dangerous.  I was so upset! What am I going to do? Am I going to get sicker again?

 

The doctor tole me she had nothing she knew to prescribe.  Instead she said take two 300 mg Lithium twice a day when I’ve been taking on one Lithium a day for 3 years.  I feel like I’m starting all over again! What if my manic comes back or the voices?  I worry every day about this. But then, what if it’s all I need.

My plan – to go forward with an optimistic outlook.  I will update after a few weeks.